MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-5537
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed based on photographs.Method & results: device evaluation and results: visual inspection: the device was not returned however photographs were provided for review.The photographs shows wear and penciling of the trunnion which breaks the lock between stem and head and there is evidence of bony ingrowth.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that on (b)(6) 2021 while walking the patient heard a pop and a click and began to feel pain.The event was confirmed based on inspection.Visual inspection: the device was not returned however photographs were provided for review.The photographs shows wear and penciling of the trunnion which breaks the lock between stem and head and there is evidence of bony ingrowth.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2021 while walking the patient heard a pop and a click and began to feel pain.The patient then presented to the er and it was discovered that the head popped off the trunnion therefore a revision hip surgery was required.Total left side hip revision was performed on (b)(6) 2021.

Brand Name
ACCOLADE 132 SIZE 5.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12171681
Report Number0002249697-2021-01206
Device Sequence Number1493293
Product Code LPH
UDI-Device Identifier04546540510648
UDI-Public04546540510648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2013
Device Model Number6020-5537
Device Catalogue Number6020-5537
Device Lot Number25190503
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR